Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
154 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Aspartame cause sounds in head?

I recently had a brain MRI in an attempt to diagnose the cause for some strange sensations and sounds in my head. The sound was like that made by clicking rocks together while swimming underwater. The MRI showed nothing amiss other than mild hardening of the blood vessels. (I m 76) Through an accidental process of elimination, I now suspect the culprit to be aspartame. In my search for an answer, I found that the sweeteners used in Sunny D aren t natural sugar and at least two of them contain aspartame. I quit drinking Sunny D and in a couple of days the problems went away. Is it just a coincidence, a lull in my symptoms, or was aspartame causing the problems?
Wed, 25 Oct 2017
Report Abuse
Neurologist 's  Response
Hello!

Welcome on Healthcaremagic!

Regarding your concern, you should know that there are not enough data based evidence to support these adverse effects of aspartame.
But, as your symptoms were improved by stopping this supplement, it could indicate a possible implication of this supplement in your complaints.
Anyway, I would also recommend checking your thyroid hormone levels and also taking daily aspirin 80mg, considering your MRI changes.
Hope to have been helpful!
Best wishes, Dr. Aida
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Magnetic resonance imaging


Does Aspartame cause sounds in head?

Hello! Welcome on Healthcaremagic! Regarding your concern, you should know that there are not enough data based evidence to support these adverse effects of aspartame. But, as your symptoms were improved by stopping this supplement, it could indicate a possible implication of this supplement in your complaints. Anyway, I would also recommend checking your thyroid hormone levels and also taking daily aspirin 80mg, considering your MRI changes. Hope to have been helpful! Best wishes, Dr. Aida